Alert archive / Tennessee / Flash Flood Warnings in 2014

Flash Flood Warning 6, NWS Nashville, TN

June 5, 2014Hickman County, Perry County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jun 5, 2014, 4:48 AM CDT for Hickman County, Perry County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2014, 4:48 AM CDT (09:48 UTC)
Expired
Jun 5, 2014, 7:45 AM CDT
In force
3 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
None

Counties Hickman County, TN, Perry County, TN

The radar

The Ft Campbell radar (KHPX), 123 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2014-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1296 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2014-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1296 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1296 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

312 
WGUS54 KOHX 050948
FFWOHX
TNC081-135-051245-
/O.NEW.KOHX.FF.W.0006.140605T0948Z-140605T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
448 AM CDT THU JUN 5 2014

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN HICKMAN COUNTY IN MIDDLE TENNESSEE...
  NORTHERN PERRY COUNTY IN MIDDLE TENNESSEE...
  THIS INCLUDES THE CITY OF LINDEN...

* UNTIL 745 AM CDT

* AT 444 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM A THUNDERSTORM IS VERY POSSIBLE WITHIN THE     
  WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOBELVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

IF YOU ENCOUNTER WATER ACROSS ROADS...PLEASE TURN AROUND DON'T 
DROWN...AND CONTACT YOUR COUNTY EMERGENCY MANAGEMENT AGENCY.

&&

LAT...LON 3576 8799 3584 8797 3584 8792 3580 8785
      3584 8782 3584 8772 3573 8772 3566 8760
      3562 8763 3561 8766 3559 8765 3554 8769
      3567 8803 3572 8804

$$

27

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 2:02 AM CDT, 2 hours 46 minutes earlier.

Area forecast discussion, Jun 5, 2:02 AM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
202 AM CDT THU JUN 5 2014

.DISCUSSION...
SURFACE FRONT DRAPED WEST TO EAST ACROSS NORTHERN MIDDLE TENNESSEE
WITH ONGOING CONVECTION RUNNING SOUTHEASTWARD ALONG AND JUST SOUTH OF
FRONT. IR CLOUD TOPS HAVE REMAINED COLD WITH STRONGEST COMPLEX IN
MAURY COUNTY AT THIS TIME AND ANOTHER ONE FIXING TO DROP INTO
WESTERN MIDDLE TENNESSEE. DAMAGING WINDS APPEAR TO BE THE MAIN
THREAT...HOWEVER LOCALLY HEAVY RAINFALL WILL ACCOMPANY SOME OF THE
STORMS. TORNADO WATCH REMAINS FOR A SLIVER OF COUNTIES IN MIDDLE
TENNESSEE STRADDLING INTERSTATE 40 FROM WILSON COUNTY WESTWARD TO
THE TENNESSEE RIVER. TORNADO WATCH EXPIRES AT 3 AM CDT.

SURFACE FRONT WILL SAG SOUTHWARD DURING THE DAY TODAY AND BE
ALIGNED ALONG THE ALABAMA BORDER BY 00Z THIS EVENING THEN RETURN
NORTHWARD TONIGHT INTO NORTHERN MIDDLE TENNESSEE. A FEW STORMS
COULD BE SEVERE OVER SOUTHWESTERN MIDDLE TENNESSEE TODAY. WILL
HAVE TO KEEP AN EYE FOR MCS DEVELOPMENT BACK TO OUR WEST TOWARDS
KANSAS/OKLAHOMA DURING THE AFTERNOON AND SEE IF IT MIGHT TRY AND
MAKE A RUN TOWARD TENNESSEE LATE AFTERNOON AND TONIGHT.

UPPER RIDGE CENTERED OVER SOUTH TEXAS WILL DOMINATE MIDDLE
TENNESSEE'S WEATHER FOR THE NEXT SEVERAL DAYS AS SHORT WAVES RUN
ACROSS THE TOP OF THE RIDGE KEEPING THUNDERSTORM CHANCES ONGOING
THIS WEEKEND AND INTO THE FIRST OF NEXT WEEK. BY MONDAY UPPER
RIDGE HAS RETROGRADED SOUTHWARD DOWN INTO OLD MEXICO ALLOWING FOR
A RATHER BROAD UPPER TROUGH TO DOMINATE MUCH OF THE WORK WEEK.
ONCE AGAIN THIS WILL KEEP THUNDERSTORM CHANCES ONGOING THROUGH THE
WORK WEEK. SOMEWHAT OF AN UNSETTLED PERIOD FOR THE NEXT SEVERAL
DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      86  66  86  66 /  40  20  40  30
CLARKSVILLE    85  64  83  64 /  30  20  40  40
CROSSVILLE     81  59  78  60 /  50  20  20  20
COLUMBIA       87  66  85  66 /  50  30  40  30
LAWRENCEBURG   86  66  86  67 /  50  30  40  30
WAVERLY        85  65  85  65 /  50  30  40  40

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

BOYD
01
Hazardous weather outlook, Jun 5, 3:29 AM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
329 AM CDT THU JUN 5 2014

TNZ005>011-023>034-056>066-075-077>080-093>095-061100-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
329 AM CDT THU JUN 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...OVERNIGHT.

SOME STRONG THUNDERSTORMS MAY BE POSSIBLE OVERNIGHT WITH STRONG
WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES THE MAIN
CONCERNS...MAINLY FOR WESTERN AND SOUTHERN LOCATIONS OF MIDDLE
TENNESSEE. ACROSS MAINLY THESE LOCATIONS ALSO...SHOWERS AND
THUNDERSTORMS MAY PRODUCE ENOUGH RAINFALL FOR LOCALIZED FLOODING
IN POOR DRAINAGE OR LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SEVERE WEATHER WILL BE POSSIBLE BOTH THURSDAY AND FRIDAY DURING
THE LATE AFTERNOON AND EARLY EVENING HOURS EACH DAY. WHILE
DIURNALLY DRIVEN THUNDERSTORMS WILL BE POSSIBLE...THUNDERSTORM
COMPLEXES MAY DEVELOP UPSTREAM AND MOVE INTO MIDDLE TENNESSEE. THE
MAIN THREAT WITH ANY STORMS THAT DEVELOP OR MOVE INTO THE MID-
STATE AREA WILL BE DAMAGING STRAIGHT LINE WINDS...HOWEVER...HAIL
AND ISOLATED TORNADOES CANNOT BE RULED OUT.

.SPOTTER CALL TO ACTION STATEMENT...

EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND
ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER
CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING
CRITERIA.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

31

In the hours before

Special weather statement, Jun 5, 3:14 AM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
314 AM CDT THU JUN 5 2014

TNZ077-079-050845-
COFFEE-GRUNDY-
314 AM CDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR COFFEE AND GRUNDY COUNTIES...

AT 314 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS NEAR TRACY CITY...MOVING SOUTHEAST AT 30 MPH.

SOME LOCATIONS IN THE PATH INCLUDE PELHAM...COALMONT AND TRACY CITY.

SMALL HAIL...WINDS 40 TO 50...BRIEF HEAVY RAINFALL...AND FREQUENT CLOUD
TO GROUND LIGHTNING STRIKES ARE EXPECTED WITH THESE STORMS.

LAT...LON 3523 8581 3523 8586 3529 8594 3530 8597
      3541 8613 3556 8596 3532 8555 3528 8570
      3524 8569 3521 8574 3521 8577

31
Special weather statement, Jun 5, 3:31 AM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
331 AM CDT THU JUN 5 2014

TNZ057-050900-
HICKMAN-
331 AM CDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR HICKMAN COUNTY...

AT 329 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 12 MILES SOUTHEAST OF HURRICANE MILLS...MOVING
SOUTHEAST AT 50 MPH.

SOME LOCATIONS IN THE PATH INCLUDE BUCKSNORT...NUNNELLY AND
CENTERVILLE.

SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3570 8771 3573 8773 3589 8771 3592 8768
      3593 8763 3585 8721 3582 8722 3566 8735
      3562 8747 3563 8754 3565 8759 3562 8762
      3561 8766 3569 8774

27
Special weather statement, Jun 5, 3:41 AM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
341 AM CDT THU JUN 5 2014

TNZ061-095-050915-
GILES-MARSHALL-
341 AM CDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR GILES AND MARSHALL COUNTIES...

AT 341 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS 10 MILES SOUTH OF LEWISBURG...MOVING SOUTHEAST
AT 20 MPH.

SOME LOCATIONS IN THE PATH INCLUDE CORNERSVILLE AND FRANKEWING.

SMALL HAIL...WINDS 40 TO 50 MPH...BRIEF HEAVY RAINFALL...AND FREQUENT
CLOUD TO GROUND LIGHTNING STRIKES ARE EXPECTED WITH THESE STORMS.

LAT...LON 3528 8697 3542 8683 3531 8664 3530 8669
      3525 8675 3525 8681 3519 8683 3518 8684

31
Special weather statement, Jun 5, 3:46 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
346 AM CDT THU JUN 5 2014

TNZ056>058-050930-
HICKMAN-LEWIS-PERRY-
346 AM CDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR HICKMAN...LEWIS AND PERRY
COUNTIES...

AT 343 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 14 MILES NORTHEAST OF PARSONS...MOVING
SOUTHEAST AT 40 MPH.

SOME LOCATIONS IN THE PATH INCLUDE LOBELVILLE...PLEASANTVILLE...
KIMMINS AND HOHENWALD.

SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3576 8799 3583 8798 3585 8796 3584 8794
      3584 8792 3580 8785 3582 8784 3584 8780
      3567 8742 3545 8761 3573 8803

27
Special weather statement, Jun 5, 3:51 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
351 AM CDT THU JUN 5 2014

TNZ057-058-060-050930-
HICKMAN-LEWIS-MAURY-
351 AM CDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR HICKMAN...LEWIS AND MAURY
COUNTIES...

AT 348 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR CENTERVILLE...MOVING SOUTHEAST AT 25 MPH.

SOME LOCATIONS IN THE PATH INCLUDE CENTERVILLE...WILLIAMSPORT...
HAMPSHIRE AND MOUNT PLEASANT.

SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3570 8756 3584 8741 3559 8693 3545 8715
      3544 8727

27
Special weather statement, Jun 5, 4:15 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
415 AM CDT THU JUN 5 2014

TNZ058-060-061-094-095-051000-
GILES-LAWRENCE-LEWIS-MARSHALL-MAURY-
415 AM CDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR GILES...LAWRENCE...LEWIS...
MARSHALL AND MAURY COUNTIES...

AT 411 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR SUMMERTOWN...MOVING SOUTHEAST AT 40 MPH.

PEOPLE IN AND AROUND SUMMERTOWN AND LYNNVILLE SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3545 8761 3562 8747 3563 8740 3541 8684
      3512 8712

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 9:15 PM CDTSpecial Weather StatementOHXClay30 min
Jun 4, 10:05 PM CDTSpecial Weather StatementOHXSumner25 min
Jun 4, 10:11 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart49 min
Jun 4, 10:32 PM CDTSpecial Weather StatementOHXMacon28 min
Jun 4, 10:55 PM CDTSpecial Weather StatementOHXSmith, Trousdale35 min
Jun 4, 11:09 PM CDTTornado WarningOHXDickson, Montgomery36 min
Jun 5, 12:03 AM CDTSevere Thunderstorm WarningOHXHumphreys42 min
Jun 5, 12:31 AM CDTSpecial Weather StatementOHXHickman29 min
Jun 5, 12:55 AM CDTSpecial Weather StatementOHXRobertson50 min
Jun 5, 1:03 AM CDTSpecial Weather StatementOHXMaury, Williamson42 min
Jun 5, 1:42 AM CDTSpecial Weather StatementOHXBedford, Giles, Marshall, Rutherford33 min
Jun 5, 1:54 AM CDTSevere Thunderstorm WarningOHXBedford, Marshall36 min
Jun 5, 2:19 AM CDTSpecial Weather StatementOHXHickman, Humphreys41 min
Jun 5, 2:25 AM CDTSpecial Weather StatementOHXSumner35 min
Jun 5, 2:30 AM CDTSevere Thunderstorm WarningOHXRobertson, Sumner15 min
Jun 5, 3:01 AM CDTAreal Flood AdvisoryOHXDickson, Hickman, Humphreys3 hr
Jun 5, 3:14 AM CDTSpecial Weather StatementOHXGrundy31 min
Jun 5, 3:31 AM CDTSpecial Weather StatementOHXHickman29 min
Jun 5, 3:37 AM CDTFlash Flood WarningOHXHickman, Humphreys3 hr
Jun 5, 3:41 AM CDTSpecial Weather StatementOHXMarshall34 min
Jun 5, 3:46 AM CDTSpecial Weather StatementOHXPerry44 min
Jun 5, 3:51 AM CDTSpecial Weather StatementOHXMaury39 min
Jun 5, 4:15 AM CDTSpecial Weather StatementOHXLewis45 min
Jun 5, 4:19 AM CDTAreal Flood AdvisoryOHXPerry3 hr
Jun 5, 4:25 AM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Lewis, Marshall, Maury50 min
Jun 5, 5:02 AM CDTSpecial Weather StatementOHXGiles, Lawrence43 min
Jun 5, 5:18 AM CDTSpecial Weather StatementOHXGiles27 min
Jun 5, 5:58 AM CDTFlash Flood WarningOHXDickson, Giles, Hickman, Humphreys, Lawrence, Lewis and 2 more5 hr
Jun 5, 6:27 AM CDTSpecial Weather StatementOHXGiles, Lawrence63 min
Jun 5, 6:53 AM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Marshall37 min
Jun 5, 8:15 AM CDTFlash Flood WarningOHXHickman, Lewis, Perry3 hr
Jun 5, 8:17 AM CDTRiver Flood WarningOHXPerry35 hr
Jun 5, 8:20 AM CDTFlash Flood WarningOHXGiles, Lawrence, Lewis, Marshall, Perry, Wayne3 hr
Jun 5, 8:27 AM CDTSpecial Weather StatementOHXWilliamson48 min
Jun 5, 8:33 AM CDTSpecial Weather StatementOHXLewis42 min
Jun 5, 9:41 AM CDTSpecial Weather StatementOHXGiles64 min
Jun 5, 10:01 AM CDTFlash Flood WatchOHXDickson, Giles, Hickman, Houston, Humphreys, Lawrence and 6 more30 hr
Jun 5, 11:03 AM CDTFlash Flood WarningOHXGiles, Hickman, Humphreys, Lawrence, Lewis, Maury and 2 more8 hr
Jun 5, 1:57 PM CDTFlash Flood WarningOHXGiles, Lawrence, Perry, Wayne5 hr
Jun 5, 2:01 PM CDTSpecial Weather StatementOHXPerry, Wayne59 min
Jun 5, 2:38 PM CDTRiver Flood AdvisoryOHXGiles34 hr
Jun 5, 3:22 PM CDTSevere Thunderstorm WarningOHXHickman, Lawrence, Lewis, Perry, Wayne68 min
Jun 5, 3:27 PM CDTSevere Thunderstorm WarningOHXDickson, Houston, Humphreys53 min
Jun 5, 3:30 PM CDTRiver Flood AdvisoryOHXHickman3 hr
Jun 5, 3:57 PM CDTSevere Thunderstorm WarningOHXGiles33 min
Jun 5, 6:39 PM CDTRiver Flood WarningOHXHickman18 hr

Nearby

Flash Flood Warnings in Tennessee, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.